MAUDE Adverse Event Report: GN HEARING A/S RESOUND; PREZA 8

GN HEARING A/S RESOUND; PREZA 8
Model Number PZ861-DRWC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It seems the patient had rexton (manufacturer is a different manufacturer, sivantos) devices repaired and received resound devices (we are the manufacturer of those) as temporary replacement devices.It is then not quite clear but it seems the patient had problems with the domes of the resound devices falling off in the ear and one of these domes (probably ours but could also be sivantos') got stuck in the ear and were removed by ent, under which procedure the ear drum was ruptured/perforated.It is unclear if it was the procedure as such that perforated the eardrum or if the dome stuck in the ear canal close to the ear drum affected the eardrum in such a way that the perforation occured.It is therefore likely that the usage of our hearing aids have contributed to this event and lead to an eardrum rupture/perforation.The frequency of these types of events is very low and no corrective actions will be implemented.The case will be closed and trending will continue.S/n (b)(4)- left.Manufacturing date 10/26/2019 - left.
 
Event or Problem Description
Description from reported event: member came in to get rexton aids repaired (b)(6) 2020 - member reported a lot of problems with resound aids.Then on (b)(6) 2020 picked up repaired aid (due to covid) - wanted to return resound aids - he said he went to ent and they pulled out a dome that was stuck in right ear.Ent reported ear drum rupture and drainage (according to member).Drainage started end of (b)(6) into (b)(6) 2020.Wife had removed some domes from other ear (not told to dispenser until 5/22/20).Previous rexton aids have size 8-10 click domes and resound domes were same size (medium power domes).Interpretation of event; it seems the patient had rexton (manufacturer is a different manufacturer, sivantos) devices repaired and received resound devices (we are the manufacturer) as temporary replacement devices.It is then not quite clear but it seems the patient had problems with the domes of the resound devices falling off in the ear and one of these domes (probably ours but could also be sivantos) got stuck in the ear and were removed by ent, under which procedure the ear drum was ruptured.We report this event as it cannot be ruled out that our dome was the one that got stuck in ear and contributed to ear drum rupture during ent removal procedure.Ent states that "the ear drum rupture would heal on its own".

Brand Name
RESOUND
Common Device Name
PREZA 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10118464
Report Number3005650109-2020-00013
Device Sequence Number16673290
Product Code OSM
UDI-Device Identifier05708296170975
UDI-Public05708296170975
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPZ861-DRWC
Device Catalogue Number20928601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2020
Initial Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;